Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 17, 2016, 2:08 PM CDT for Holmes County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 17, 2016, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:16 PM CDT | TSTM WND GST 39 | Holmes County Airport, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WWUS82 KTAE 171908
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM CDT SUN JUL 17 2016
FLZ008>011-172000-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
208 PM CDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
NORTHEASTERN WALTON...HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL
300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...LIVE OAK...COTTONDALE...
PONCE DE LEON...CARYVILLE...WESTVILLE...CAMPBELLTON...
RICHTER CROSSROADS...BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...
KNOX HILL...GRITNEY...BAHOMA...MILLER CROSSROADS...
ARRANT SETTLEMENT...BETHLEHEM AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 8534 3067 8570 3055 8581 3064 8603
3082 8603 3096 8583 3097 8536
TIME...MOT...LOC 1908Z 159DEG 8KT 3074 8574
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:47 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 247 PM EDT SUN JUL 17 2016 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms are ongoing across the FL Panhandle and Big Bend regions early this afternoon, and will continue to expand northward through the rest of the afternoon and early evening. Latest mesoanalysis from the SPC shows PWAT values from 1.9-2.1" across our area, and combined with sea breeze forcing and SBCAPE from 2500-4000 J/kg, will keep likely PoPs in place across much of our area. A weak upper level shortwave may maintain some convection across SW Georgia for a few hours this evening, but otherwise expect most showers and storms to dissipate by sunset. A few isolated storms may persist overnight offshore and near the coast, but generally dry conditions will prevail inland during this time. Lows will be in the low-mid 70s inland and upper 70s along the coast. .SHORT TERM [Monday Through Tuesday Night]... Upper ridging will build west of the area on Monday into Tuesday with north to northeast flow aloft. Scattered convection is expected each day with PoPs mainly in the 40-50% range, which is near the seasonal average. Highs are expected to be generally be in the mid 90s away from the coast with heat indices maxing out in the 100-105 range over most areas. Overnight lows are expected to be in the mid 70s. .LONG TERM [Wednesday Through Sunday]... Upper ridging will continue west of the area through the extended with north to northeast flow aloft. A few shortwaves in the flow are expected to help to enhance convection across the area in the mid to late week time frame. Highs will generally be in the mid 90s with peak heat indices in the 100-105 range. && .AVIATION... [Through 18z Monday] Scattered showers and storms will continue to expand in coverage this afternoon, starting out near TLH and ECP and possibly impacting DHN, ABY, and VLD during the late afternoon or early evening. With scattered coverage and uncertainty in exact timing, will leave prevailing VFR in TAFs for now. Brief reductions in visibility to MVFR/IFR could occur in heavier showers and thunderstorms. Any remaining showers and storms will dissipate this evening as instability decreases, and VFR conditions are expected to prevail overnight and Monday morning. && .MARINE... Light winds, generally 10 knots or less, and seas 2 feet or less will continue over the next week. Seas may reach up to 3 feet on Monday and Tuesday, but this should be confined to the offshore areas. Scattered showers and thunderstorms are expected with the best chances in the overnight to mid morning hours. && .FIRE WEATHER... There are no fire weather concerns with relative humidity values remaining well above critical thresholds. && .HYDROLOGY... While rain is expected each day, heavy rain will be isolated. Thus localized flooding and ponding of water is possible, however widespread flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 75 / 10 50 30 50 30 Panama City 78 88 78 89 78 / 20 50 20 50 30 Dothan 74 93 73 93 75 / 20 50 30 50 30 Albany 73 94 74 94 75 / 30 50 30 40 20 Valdosta 73 93 74 93 74 / 30 50 30 50 20 Cross City 73 95 73 95 74 / 30 40 20 40 20 Apalachicola 77 91 76 90 76 / 20 40 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...DVD LONG TERM...DVD AVIATION...Lahr MARINE...DVD FIRE WEATHER...Godsey HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 17, 1:13 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SUN JUL 17 2016
FLZ010-012>014-112-171900-
INLAND GULF FL-COASTAL BAY FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL-
213 PM EDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAY...NORTHWESTERN
GULF...SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 300 PM EDT/200 PM CDT/...
AT 213 PM EDT/113 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CALLAWAY...
MOVING SOUTHWEST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...HILAND PARK...
TYNDALL AIR FORCE BASE...PARKER...GAINER SPRING...BAYOU GEORGE...
RIVERSIDE...NIXON...MILLVILLE...CAMP FLOWERS...FOUNTAIN...
RECOTA BEACH...VICKSBURG...SOUTHPORT...COLLEGE STATION...
BAY HARBOR AND BENNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3057 8566 3055 8538 3010 8532 3006 8558
3018 8571
TIME...MOT...LOC 1813Z 046DEG 6KT 3021 8544
ADLSpecial weather statement, Jul 17, 1:15 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT SUN JUL 17 2016 FLZ011-016-GAZ155-156-171900- JACKSON FL-GADSDEN FL-DECATUR GA-SEMINOLE GA- 215 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN...JACKSON... DECATUR AND SEMINOLE COUNTIES UNTIL 300 PM EDT/200 PM CDT/... AT 215 PM EDT/115 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHATTAHOOCHEE...OR 15 MILES NORTHWEST OF QUINCY...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTAHOOCHEE...SNEADS...FAIRCHILD...MOUNT PLEASANT... SEMINOLE STATE PARK...RIVER JUNCTION...HARDIN HEIGHTS...JINKS... DELLWOOD...ROSEDALE...RECOVERY...DRAKES STILL... LAKE SEMINOLE AND REYNOLDSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 8469 3061 8491 3083 8506 3089 8475 TIME...MOT...LOC 1815Z 159DEG 19KT 3069 8480 ADL
Special weather statement, Jul 17, 1:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT SUN JUL 17 2016 GAZ155-156-171915- DECATUR GA-SEMINOLE GA- 248 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND EAST CENTRAL SEMINOLE COUNTIES UNTIL 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BAINBRIDGE...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...BRINSON...HANOVER... FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3075 8448 3071 8470 3096 8480 3100 8453 TIME...MOT...LOC 1847Z 157DEG 25KT 3081 8457 ADL
Special weather statement, Jul 17, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM CDT SUN JUL 17 2016
FLZ008>011-172000-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
208 PM CDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
NORTHEASTERN WALTON...HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL
300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...LIVE OAK...COTTONDALE...
PONCE DE LEON...CARYVILLE...WESTVILLE...CAMPBELLTON...
RICHTER CROSSROADS...BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...
KNOX HILL...GRITNEY...BAHOMA...MILLER CROSSROADS...
ARRANT SETTLEMENT...BETHLEHEM AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 8534 3067 8570 3055 8581 3064 8603
3082 8603 3096 8583 3097 8536
TIME...MOT...LOC 1908Z 159DEG 8KT 3074 8574
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:13 PM CDT | Special Weather Statement | TAE | Bay | 47 min |
| Jul 17, 1:28 PM CDT | Special Marine Warning | TAE | 47 min | |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TAE | Lafayette | 54 min |
| Jul 17, 1:15 PM CDT | Special Weather Statement | TAE | Seminole | 45 min |
| Jul 17, 1:48 PM CDT | Special Weather Statement | TAE | Decatur | 27 min |
| Jul 17, 5:16 PM CDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jul 17, 5:25 PM CDT | Severe Thunderstorm Warning | TAE | Lowndes | 35 min |
| Jul 17, 6:53 PM CDT | Special Weather Statement | TAE | Cook | 52 min |
| Jul 17, 2:40 PM CDT | Special Weather Statement | TAE | Geneva | 50 min |
| Jul 17, 3:00 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 45 min |
| Jul 17, 3:22 PM CDT | Special Weather Statement | TAE | Dale | 53 min |
| Jul 17, 3:31 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 44 min |
| Jul 17, 4:01 PM CDT | Special Weather Statement | TAE | Dale, Henry | 44 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.